Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Curko

I think accutane is overrated

Hey guys and girls @ acne.org.

I've actually taken the plunge seen a derm and been perscribed with Accutane.... I was told 20mg twice at night after my intial 2 week warmup phase...

So here i was thinking things are starting to look up skin was clearing... while i was using the Enthroyminocin for the 2 weeks to prevent flaring when i went on accutane...

Then the shit hit the fan and i'm pretty depressed over it. My skin dried up heaps and i just got worse and worse... big red inflamed pimples which stand out like crazy. Not what i want to be on my face when formal comes up in 2 months.

So i'm on my 2nd dosage for roaccutane. After completing my first 60 capsule dose the derm had to lower my daily intake due to elevated liver levels. Which may have been caused by the 1-2 shots of spirits i had during the accutane period.

This is what i look like as of now nearly 2 months after being on accutane and i am trying to be patient but im thinking im doing something wrong..

I use a cetaphil Cleanser for my face, then the Nivea Young Tinted Moisturiser and i missing something here?

What do you think?

Images.

http://yfrog.com/5h15092009412j

http://yfrog.com/0f15092009411j

Share this post


Link to post
Share on other sites

don't worry about man. i've also reached the 2 month mark with accutane and my face is still bad. we just have to be patient. it sometimes takes more time for different cases. and btw i dónt find your acne that bad at all. good luck

Share this post


Link to post
Share on other sites

Hi,

I totally understand your frustration!

When I started Accutance (almost 2 months ago) my skin wasnt too bad at all at that time (for me)...for the first week on Accutane it dried up and appeared to be clearing, clearer than I'd ever been...then WHAM. For the next 6 weeks my skin was literally 10 times worse than its been for my entire life, and I've suffered for 14yrs (cystic/pustules/blackheads you name it.)

My skin has JUST started to slow down in the breaking out. I actually didnt leave the house much for weeks as it was THAT bad, and even now that the breakouts seem to be lessening, my skin looks a LOT worse than yours. Still have clusters of quite inflamed pustules, but I'm leaving well alone in the hope to keep any scarring to a minimum.

I actually think at the stage youre at, considering you had an IB, you are right on track! I would be very happy if my skin was as 'calm' as yours pretty soon :) I know you have the redness there but it looks (from what I can see) that it isnt too angry...I seemed, pardon the grossness...to be a walking face of puss and volcaloes for a month...it was extremely depressing and I did think 'what have I done.'

I think Accutane is a hard journey for everyone, some escape the IB and clear very fast, some get the other side effects. I think we just have to be patient, but it's so hard when you want to cry when you look in the mirror!

Someties I look in the Gallery section on here, it really gives you hope. Seeing people who have kindly shown their progress.

I'm like you though, very important events coming up in less than 2 months, but I do believe stress makes our skin worse, it sounds like you're getting the 'expected' side effects so doesn't sound like absorbtion is the problem, think we both just need to have a little patience. :) It's soo hard though!

Share this post


Link to post
Share on other sites

It's very common to have an early outbreak or to see little results until a few months in. Your body needs time to adjust and to make use of the accutane. It's good stuff when it works so stick with it. It doesnt matter what medication you take, dietry changes you make etc it all takes time.

Looking at your pictures I think that you skin is looking very good. Obviously I cant see a before picture but it doesnt look like something that is going to take that long to clear up once it starts!

Share this post


Link to post
Share on other sites

thanks for all the replies guys my skin isn't as bad as i thought but i still think i can lessen the redness whether its diet related or just the IB stage.. I think the cleanser or moisturiser may be doing it. Whats a good combination to use ?

For morning i cleanse with the cetaphil gentle cleanser then apply the nivea young tinted moisturiser for the day. Am i missing something perhaps?

Share this post


Link to post
Share on other sites

It takes time... I still got some massive cyst like zits up until recently... I'm about 3.25 months in.

They come a lot less frequently as you go on, but definitely are still there in size.

1-2 shots isn't going to elevate your liver levels. I drink close to 50-60 alcoholic drinks a week, have rolled a few times, and done blow quite a few times. My liver levels are all normal. Not saying it's the same for everyone, but 1-2 shots strikes me as extremely unlikely.

Stick with it, it's too early for you to give up. Give it another month and a half at the least.

As for the redness, you can't really stop it... but it will also get better around month 3 (or at least, it did for me).

Share this post


Link to post
Share on other sites

I think you're right on track too :) I'm at the end of month 2 also and still breaking out somewhat - but i do see some improvement. After spending weeks and weeks watching our skin get worse during the first few weeks, its hard to not notice every single blemish, so you may be being harder on yourself than you realize :P Everyone is different, but most people start to see results by the end of month 3. so its not unusual at all that youre still having some breakouts, and im sure they will begin to subside any day now. hang in there!

as far as products go, the gentler the better. i use cetaphil morning and night, olay complete for sensitive skin to moisturize in the morning, and cetaphil moisturizing cream at night. mositurizing is very important because dry skin can get irritated and be more prone to breakout. whatever you use just make sure its for sensitive skin and avoid anything that is acne-fighting or has lots of drying chemicals.

good luck!

Share this post


Link to post
Share on other sites

9 days later this is my progress reckon i will be nearly clear before the end of november? because i don't want to go to my formal with red acne

Anything that can speed the process up? Im on 40mg once a day... should i be using a different cleanser then the cetaphil gentle one? or applying a toner after cleansing? Ideas anyone ?

http://yfrog.com/0524092009423j

http://yfrog.com/0g24092009424j

Edited by Curko

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×